Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Severe cough. Using ventolin, steroid spray, getting worse. Chest X-ray normal. GERD symptoms?

I had a really bed cough about 2 weeks ago that my doctor thought was a chest infection which he gave me antibiotics for. Didn t improve so went back and he checked my chest again and said it was clear. Gave me ventolin and a steroid spray to help clear it. Been using for about 5 days and after day 2 started getting a choking feeling in my throat. Woke up last two nights with a feeling my throat was completely closed and found it very hard to get a breath. Spoke to him over phone this evening and he thinks it sounds like acid reflux . Could the sprays be causing it because it is worse straight after using them and how long will the acid reflux take to ease as it is very bad this evening.
Asked On : Mon, 23 Jul 2012
Answers:  1 Views:  107
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Jun 2015
Hello dear,

The symptoms as mentioned by you suggest that you might be having Gastro esophageal reflux disease, which is caused by the reflux of acid from stomach to esophagus due to relaxation of the sphincter at the lower part of esophagus.

Management consists of:
1. Lifestyle modification- like weight reduction, sleeping on the left side, or with upper body raised.
2. Dietary modification- avoid consuming irritating substances such as acidic & rich foods, caffeine, nicotine, and alcohol.
3. Medical management- Proton pump inhibitors like Omeprazole, Pantoprazole,etc. (which prevent acid formation in stomach)
4. Surgical treatment- includes Fundoplication, done when medical measures fail.

If symptoms still persist, it will be better to consult a Gastroenterologist.
There is no need to will be fine.

Wish you a good health & speedy recovery.
Thanks & Take care.
Answered: Sat, 8 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor